Alert archive / Virginia / Gale Warnings in 2020
Gale Warning 13, NWS Wakefield, VA
NWS Wakefield, VA issued this gale warning at Apr 20, 2020, 2:33 AM EDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2020, 2:33 AM EDT (06:33 UTC)
- Expired
- Apr 20, 2020, 3:43 PM EDT
- In force
- 13 hr
- Issued by
- NWS Wakefield, VA
The text
As transmitted.
904 WHUS71 KAKQ 200633 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 233 AM EDT Mon Apr 20 2020 ANZ633-201445- /O.UPG.KAKQ.SC.Y.0045.200420T1200Z-200420T2200Z/ /O.NEW.KAKQ.GL.W.0013.200420T0633Z-200420T2200Z/ Currituck Sound- 233 AM EDT Mon Apr 20 2020 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...North winds increasing to 20 to 30 kt with gusts up to 40 kt and waves 1 to 2 ft. * WHERE...Currituck Sound. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ656-658-201445- /O.UPG.KAKQ.SC.Y.0045.200420T1200Z-200421T1000Z/ /O.NEW.KAKQ.GL.W.0013.200420T0633Z-200420T2200Z/ Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 233 AM EDT Mon Apr 20 2020 ...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...North winds increasing to 25 to 35 kt with gusts up to 40 kt and seas building to 5 to 8 ft. * WHERE...Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm and Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ630-631-201445- /O.EXT.KAKQ.SC.Y.0045.200420T0633Z-200420T2200Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 233 AM EDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...North winds increasing to 15 to 25 kt with gusts to 30 kt. Waves 2 to 4 ft. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ632-201445- /O.EXT.KAKQ.SC.Y.0045.200420T0633Z-200420T2200Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- 233 AM EDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...North winds increasing to 15 to 25 kt with gusts to 30 kt. Waves 2 to 4 ft. * WHERE...Chesapeake Bay from New Point Comfort to Little Creek VA. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ650-652-654-201445- /O.EXT.KAKQ.SC.Y.0045.200420T0633Z-200421T2200Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm- 233 AM EDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT TUESDAY... * WHAT...North winds increasing to 20 to 30 kt Monday, diminishing to 10 to 15 kt and becoming southwest Tuesday night, then 15 to 25 kt Tuesday. Seas 4 to 7 ft. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm, Coastal waters from Chincoteague to Parramore Island VA out 20 nm and Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm. * WHEN...Until 6 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ638-201445- /O.EXT.KAKQ.SC.Y.0045.200420T0633Z-200420T2200Z/ James River from James River Bridge to Hampton Roads Bridge- Tunnel- 233 AM EDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...North winds increasing to 20 to 25 kt with gusts to 30 kt. Waves 2 to 3 ft. * WHERE...James River from James River Bridge to Hampton Roads Bridge-Tunnel. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ634-201445- /O.EXT.KAKQ.SC.Y.0045.200420T0633Z-200421T0000Z/ Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 233 AM EDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...North winds increasing to 20 to 30 kt. Waves 3 to 6 ft. * WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ635>637-201445- /O.EXT.KAKQ.SC.Y.0045.200420T0633Z-200420T2000Z/ Rappahannock River from Urbanna to Windmill Point-York River- James River from Jamestown to the James River Bridge- 233 AM EDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...North winds increasing to 15 to 20 kt with gusts to 25 kt. Waves 1 to 3 ft. * WHERE...Rappahannock River from Urbanna to Windmill Point, York River and James River from Jamestown to the James River Bridge. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
735 WHUS71 KAKQ 201511 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 1111 AM EDT Mon Apr 20 2020 ANZ656-658-202200- /O.CON.KAKQ.GL.W.0013.000000T0000Z-200420T2200Z/ Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 1111 AM EDT Mon Apr 20 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...North winds 25 to 30 kt with gusts up to 40 kt and seas 4 to 7 ft. * WHERE...Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm and Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ633-202200- /O.CON.KAKQ.GL.W.0013.000000T0000Z-200420T2200Z/ Currituck Sound- 1111 AM EDT Mon Apr 20 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...North winds 20 to 25 kt with gusts up to 35 kt and waves around 2 ft. * WHERE...Currituck Sound. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ630-631-202200- /O.CON.KAKQ.SC.Y.0045.000000T0000Z-200420T2200Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- 1111 AM EDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves 3 to 4 ft. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA and Chesapeake Bay from Windmill Point to New Point Comfort VA. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ632-202200- /O.CON.KAKQ.SC.Y.0045.000000T0000Z-200420T2200Z/ Chesapeake Bay from New Point Comfort to Little Creek VA- 1111 AM EDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and waves 3 to 4 ft. * WHERE...Chesapeake Bay from New Point Comfort to Little Creek VA. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ650-652-654-202315- /O.CON.KAKQ.SC.Y.0045.000000T0000Z-200421T2200Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm- 1111 AM EDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY... * WHAT...North winds 20 to 25 kt with gusts to 30 kt, diminishing to 10 to 15 kt and becoming southwest tonight, then 15 to 25 kt Tuesday. Seas 4 to 7 ft. * WHERE...Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm, Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm and Coastal waters from Chincoteague to Parramore Island VA out 20 nm. * WHEN...Until 6 PM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ638-202200- /O.CON.KAKQ.SC.Y.0045.000000T0000Z-200420T2200Z/ James River from James River Bridge to Hampton Roads Bridge- Tunnel- 1111 AM EDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves 2 to 3 ft. * WHERE...James River from James River Bridge to Hampton Roads Bridge-Tunnel. * WHEN...Until 6 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ634-202315- /O.CON.KAKQ.SC.Y.0045.000000T0000Z-200421T0000Z/ Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 1111 AM EDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and waves 3 to 4 ft. * WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ635>637-202000- /O.CON.KAKQ.SC.Y.0045.000000T0000Z-200420T2000Z/ Rappahannock River from Urbanna to Windmill Point-York River- James River from Jamestown to the James River Bridge- 1111 AM EDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...North winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 ft. * WHERE...York River, James River from Jamestown to the James River Bridge and Rappahannock River from Urbanna to Windmill Point. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
217 WHUS71 KAKQ 201943 MWWAKQ URGENT - MARINE WEATHER MESSAGE National Weather Service Wakefield VA 343 PM EDT Mon Apr 20 2020 ANZ656-658-211200- /O.CAN.KAKQ.GL.W.0013.000000T0000Z-200420T2200Z/ /O.EXB.KAKQ.SC.Y.0045.000000T0000Z-200422T1400Z/ Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm- Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm- 343 PM EDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... * WHAT...North winds 15 to 25 kt, becoming northwest 5 to 10 kt late in the evening, then becoming southwest after midnight. Southwest to west winds 10 to 20 kt Tuesday, becoming north 20 to 25 kt Tuesday night. Seas 4 to 6 ft. * WHERE...Coastal Waters from Cape Charles Light to Virginia- North Carolina border out to 20 nm and Coastal waters from NC VA border to Currituck Beach Light NC out 20 nm. * WHEN...Until 10 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ633-211200- /O.CAN.KAKQ.GL.W.0013.000000T0000Z-200420T2200Z/ /O.EXB.KAKQ.SC.Y.0045.200421T1600Z-200422T1000Z/ Currituck Sound- 343 PM EDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TUESDAY TO 6 AM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... * WHAT....Southwest winds 15 to 20 kt, becoming northwest Tuesday night. Waves 1 to 2 ft. * WHERE...Currituck Sound. * WHEN...From noon Tuesday to 6 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ635>637-211200- /O.CAN.KAKQ.SC.Y.0045.000000T0000Z-200420T2000Z/ /O.NEW.KAKQ.SC.Y.0046.200421T1400Z-200422T1000Z/ Rappahannock River from Urbanna to Windmill Point-York River- James River from Jamestown to the James River Bridge- 343 PM EDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM TUESDAY TO 6 AM EDT WEDNESDAY... * WHAT...Southwest to west winds 15 to 20 kt, becoming northwest 15 to 20 kt Tuesday night. Waves 1 to 2 ft. * WHERE...Rappahannock River from Urbanna to Windmill Point, York River and James River from Jamestown to the James River Bridge. * WHEN...From 10 AM Tuesday to 6 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ638-211200- /O.CAN.KAKQ.SC.Y.0045.000000T0000Z-200420T2200Z/ /O.NEW.KAKQ.SC.Y.0046.200421T1400Z-200422T1000Z/ James River from James River Bridge to Hampton Roads Bridge- Tunnel- 343 PM EDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 6 AM EDT WEDNESDAY... * WHAT...Southwest to west winds 15 to 20 kt, becoming northwest 15 to 20 kt Tuesday night. Waves 1 to 2 ft. * WHERE...James River from James River Bridge to Hampton Roads Bridge-Tunnel. * WHEN...From 10 AM Tuesday to 6 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ634-211200- /O.CAN.KAKQ.SC.Y.0045.000000T0000Z-200421T0000Z/ /O.NEW.KAKQ.SC.Y.0046.200421T1100Z-200422T1400Z/ Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel- 343 PM EDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 10 AM EDT WEDNESDAY... * WHAT....Southwest to west winds 15 to 20 kt with gusts to 25 kt, becoming northwest 20 to 25 kt with gusts to 30 kt Tuesday night. Waves 3 to 4 ft. * WHERE...Chesapeake Bay from Little Creek VA to Cape Henry VA including the Chesapeake Bay Bridge Tunnel. * WHEN...From 7 AM Tuesday to 10 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ630>632-211200- /O.CAN.KAKQ.SC.Y.0045.000000T0000Z-200420T2200Z/ /O.NEW.KAKQ.SC.Y.0046.200421T1100Z-200422T1400Z/ Chesapeake Bay from Smith Point to Windmill Point VA- Chesapeake Bay from Windmill Point to New Point Comfort VA- Chesapeake Bay from New Point Comfort to Little Creek VA- 343 PM EDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TUESDAY TO 10 AM EDT WEDNESDAY... * WHAT...Southwest to west winds 15 to 20 kt with gusts to 25 kt, becoming northwest 20 to 25 kt with gusts to 30 kt Tuesday night. Waves 3 to 4 ft. * WHERE...Chesapeake Bay from Smith Point to Windmill Point VA, Chesapeake Bay from Windmill Point to New Point Comfort VA and Chesapeake Bay from New Point Comfort to Little Creek VA. * WHEN...From 7 AM Tuesday to 10 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ650-652-211200- /O.CON.KAKQ.SC.Y.0045.000000T0000Z-200421T2200Z/ /O.NEW.KAKQ.GL.W.0014.200421T2200Z-200422T1000Z/ Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm- Coastal waters from Chincoteague to Parramore Island VA out 20 nm- 343 PM EDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT TUESDAY... ...GALE WARNING IN EFFECT FROM 6 PM TUESDAY TO 6 AM EDT WEDNESDAY... * WHAT...For the Gale Warning, northwest winds 25 to 30 kt with gusts up to 40 kt. For the Small Craft Advisory, southwest to west winds 15 to 25 kt with gusts up to 30 kt. Seas 4 to 6 ft. * WHERE...Coastal waters from Fenwick Island DE to Chincoteague VA out 20 nm and Coastal waters from Chincoteague to Parramore Island VA out 20 nm. * WHEN...For the Gale Warning, from 6 PM Tuesday to 6 AM EDT Wednesday. For the Small Craft Advisory, until 6 PM EDT Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ654-211200- /O.EXT.KAKQ.SC.Y.0045.000000T0000Z-200422T1400Z/ Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm- 343 PM EDT Mon Apr 20 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT WEDNESDAY... * WHAT...North winds 15 to 25 kt, becoming northwest 5 to 10 kt late in the evening, then becoming southwest after midnight. Southwest to west winds 10 to 20 kt Tuesday, becoming north 20 to 25 kt Tuesday night. Seas 4 to 6 ft. * WHERE...Coastal waters from Parramore Island to Cape Charles Light VA out 20 nm. * WHEN...Until 10 AM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this gale warning went out at Apr 19, 9:35 PM EDT, 4 hours 58 minutes earlier.
Area forecast discussion, Apr 19, 9:35 PM EDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
935 PM EDT Sun Apr 19 2020
.SYNOPSIS...
Low pressure tracks across the Carolinas Monday morning, then pushes
off the coast Monday afternoon. High pressure builds across the area
Monday night. A cold front crosses the area Tuesday afternoon and
evening. Cool high pressure returns Tuesday night into Wednesday.
&&
.NEAR TERM /THROUGH MONDAY/...
As of 930 PM EDT Sunday...
Latest MSAS has a weak sfc trof (dp bndry) along the sern zones where
sct shwrs have migrated nne along it this eve. Meanwhile, low pres
and assctd warm front was located across the deep south. High res
data continues to show the sct shwrs movg nne along the coast late
this eve while the main batch of rain with low overspreads the srn
half of the fa after 06Z, then conts to lift nne thru the night.
The heaviest and steadiest rain (thus highest PoPs) will be across
the srn half of the fa towards sunrise then shift across the sern
portions of the local area Mon morning.
Low pres pulls off the coast by Monday aftn rain ending from NW-SE.
QPF ranges from ~0.25" or less NW to 1.0-1.5" for far SE VA/NE NC.
Forecast lows tonight range from the upper 40s NW to the mid 50s SE,
followed by highs Monday in the upper 50s to low 60s.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
As of 355 PM EDT Sunday...
Low pressure will pull well away from the coast Monday night
with drying conditions as high pressure builds in from the NW.
Temperatures will be seasonal Monday night-Tuesday, with lows in
the 40s and highs in the low 70s. Mostly clear Monday night,
then becoming partly sunny to occasionally mostly cloudy by
Tuesday aftn as a cold front approaches from the NW. 19/12z
numerical guidance has increased moisture somewhat with this
system, especially NE, with PoPs during the aftn ranging from
20-30% SW to ~60% for the MD Ern Shore. There is a slight chc of
thunder with steep lapse rates and at least some instability.
Becoming breezy Tuesday aftn, and any showers/tstms could
locally enhance wind gusts. Any showers/tstms will be quick
moving and QPF will be minimal, generally 0.1" or less.
Cool high pressure builds into the region Tuesday night into
Wednesday. Clear/sunny and dry with lows in the mid/upper 30s
inland to low/mid 40s coastal SE VA/NE NC Tuesday night,
followed by highs Wednesday in the mid/upper 50s NE to low/mid
60s SW. There is a potential for frost Wednesday morning,
especially for the NW Piedmont and MD Ern Shore.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 320 PM EDT Sunday...
Sfc high pressure slides further offshore Wednesday night into
Thursday morning before the next batch of pcpn arrives by midday
Thursday ahead of low pressure tracking across the Southeast.
Some moderate to heavy rain may be possible late Thursday into
Thursday night as the sfc low moves NE and tracks across SE VA
and an energetic shortwave pushes east from the TN Valley. ECMWF
is showing potential areawide rain amounts of 1-1.5 inches. The
sfc low moves offshore early Friday morning with the upper
level feature moving across the mid-Atlantic region during
Friday and providing additional support for widespread showers
(at least the 1st half of the day). Will carry likely to PoPs
for much of the FA by 18z Thursday and categorical Thursday
night, with chc PoPs in the west by around 12z Thu. Chc PoPs
will linger areawide on Friday (with likely Pops Eastern Shore).
Some drier wx may return briefly for late Friday/Friday night
before the next system impacts the region with more rain next
weekend. As far as temps, highs Thu-Sat will generally be in the
60s to low 70s. Lows Wed night in the 40s. Lows Thu-Sat nights
mainly in the 50s.
&&
.AVIATION /02Z MONDAY THROUGH FRIDAY/...
As of 715 PM EDT Sunday...
Forecast starts out with VFR conditions this eve then quickly
deteriorates after midnite as low pressure apprchs from the south.
The sct shwrs ivof ECG attm will cont there as well as creeping
up the coast over the next svrl hrs due to a weak trof pushing east.
Expect IFR/MVFR CIGS along with periods of rain and fog late tonite
and Mon morning. Vsbys btwn 1-3 SM thru 15Z (RIC) to 18Z (coastal
TAF sites) Mon. CIGS improve with the rain ending Mon aftrn as the
systm slowly pulls off the coast. Expect gusty NNE winds (15-25 kts)
along the coast Mon for a svrl hr period Mon as well.
OUTLOOK...
High pressure returns Mon nite and Tues morning. A cold front moves
through the area Tuesday aftn/evening, with a chc of showers (highest
chc toward the coast) along with a slight chc of tstms. High pressure
returns Wednesday, with another low pressure system affecting the
region Thursday into Friday.
&&
.MARINE...
As of 415 PM EDT Sunday...
High pressure moved off the coast today. S/SE winds around 15 kt
will continue into the early evening. Sustained winds will likely
range from 15 to 17 kt with occasional gusts to SCA levels (18 to 20
kt). Winds subside this evening ahead of a low pressure system
approaching from the SW late tonight and early tomorrow morning.
SCAs are in effect tomorrow morning due to N winds increasing to 15
to 25 kt. The strongest winds appear to be off VA Beach/NC Outer
Banks where a brief period of 25 to 30 kt and gusts perhaps to gale
will be possible tomorrow afternoon. Winds drop below SCA by
tomorrow evening as the storm moves away from the coast.
NNW winds become SW after midnight Monday night. However, increased
seas will remain elevated at 4 to 7 feet and therefore SCAs will
continue over coastal zones through at least Tuesday afternoon. A
cold front approaches Tuesday with SW winds increasing to 15 to 25
kt ahead of the front. Winds will shift to NW at 20 to 25 kt behind
the front Tuesday night and will continue into Wednesday morning.
SCAs are likely for this system due to SCA conditions both ahead of
and behind the cold front. Will continue to monitor this system for
the potential of gale conditions behind the front.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 7 AM to 4 PM EDT Monday for
ANZ635>637.
Small Craft Advisory from 7 AM to 8 PM EDT Monday for ANZ634.
Small Craft Advisory from 7 AM to 6 PM EDT Monday for
ANZ630>632-638.
Small Craft Advisory from 8 AM to 6 PM EDT Monday for ANZ633.
Small Craft Advisory from 7 AM Monday to 6 PM EDT Tuesday for
ANZ650-652-654.
Small Craft Advisory from 8 AM Monday to 6 AM EDT Tuesday for
ANZ656-658.
&&
SYNOPSIS...AJZ
NEAR TERM...AJZ/MPR
SHORT TERM...AJZ/CP
LONG TERM...JDM
AVIATION...AJZ/MPR
MARINE...RMMHazardous weather outlook, Apr 19, 4:01 PM EDT, 10 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 401 PM EDT Sun Apr 19 2020 MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092- 093-095>100-509>525-202015- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Fluvanna-Prince Edward- Cumberland-Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia- Powhatan-Westmoreland-Richmond-Northumberland-Lancaster-Brunswick- Dinwiddie-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 401 PM EDT Sun Apr 19 2020 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 3:43 PM EDT | Gale Warning | AKQ | 36 hr | |
| Apr 20, 3:43 PM EDT | Small Craft Advisory | AKQ | 45 hr | |
| Apr 20, 3:53 AM EDT | Wind Advisory | AKQ | Currituck | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.